Celiac.com Sponsor (A1):


Join eNewsletter


Celiac.com Sponsor (A1-m):



Join eNewsletter

Archived

This topic is now archived and is closed to further replies.

mommyto3

What The Heck Is Candida?

Recommended Posts

Okay....trying to figure out neuro symptoms that seem to be here for no reason. I don't think I got glutened but alas, I've got all my twitching and stinging pin pricks going on.

I read in my last neuro post that someone mentioned Candida can affect neuro symptoms. How do you know if you have Candida and can that be affected by antibiotics? The only real thing I've done differently over the last few days is I started a course of Amoxicillin (sp?). I checked and the meds are gluten free but maybe they're causing this?

I was also thinking vitamin B or magnesium deficiency due to stress (been stressed out lately). There are just so many things going on that I can't tell what's making me sick anymore.

At this point I'd sell my soul for good health......... :o

Share this post


Link to post
Share on other sites

Celiac.com Sponsor (A8):

Celiac.com Sponsor (A8):


Okay....trying to figure out neuro symptoms that seem to be here for no reason. I don't think I got glutened but alas, I've got all my twitching and stinging pin pricks going on.

I read in my last neuro post that someone mentioned Candida can affect neuro symptoms. How do you know if you have Candida and can that be affected by antibiotics? The only real thing I've done differently over the last few days is I started a course of Amoxicillin (sp?). I checked and the meds are gluten free but maybe they're causing this?

I was also thinking vitamin B or magnesium deficiency due to stress (been stressed out lately). There are just so many things going on that I can't tell what's making me sick anymore.

At this point I'd sell my soul for good health......... :o

Yeast. If your gut is over run with it, it will throw off the GOOOD flora and fauna (bacteria) in your digestive tract and the antibiotics will KILL off the good bacteria causing a secondary infection in which yet ANOTHER antibiotic will be prescribed. Your best bet is to try natural antibiotics if you can, depending upon what it is you have OR taking probiotics in conjunction with the antibiotics to keep the good bacteria alive and healthy.

Share this post


Link to post
Share on other sites

Candida is a yeast (single celled fungus) that is naturally found in the human body. Antibiotics are specific to bacteria, meaning they won't directly affect the candida colonies. However with antibiotic use you kill off both good and bad bacteria providing more "real estate" for the candida cells to flourish in. Additionally since most bacteria naturally create anti-fungal compounds, a destruction in bacteria will cause for there to be less of these compounds that keep the yeast in check. The difference between a prescribed antibiotic and a "natural" antibiotic is nil. They both do a fantastic job at destroying both good and bad bacteria except there's probably better research available into any possible side effects with the prescribed antibiotics.

There are tests that can be done to check for candida overgrowth however if you just want to be healthy anyways you should take a course of probiotics whenever you have finished off a course of antibiotics. They won't keep the good bacteria alive, they'll simply introduce new healthy bacteria to replenish those killed off by the antibiotics. This is something that should be done EVERY time you have to take antibiotics and it's kinda sad that most doctors are clueless to it (so far).


Receiving a qualified diagnosis of Irritable Bowel Syndrome is as useful as a Psychiatrist giving you a diagnosis of "Doesn't Think Right".

Share this post


Link to post
Share on other sites

I agree- take probiotics--though I would take them while taking the antibiotics too. Its also possible you are overly reacting to the amoxycillin. You might want to mention this to your doc and he or she might prescribe something that is more agreeable to you. I certainly can't take it. I have to have antibiotics that are not grown in a mold or yeast culture...


Diagnosed celiac sprue as infant: failure to thrive & pneumonia-back on grains age 4. Began herbs 1971 combating chronic kidney disease/general ill health 1973. Avoid wheat family and "allergens" by 1980. Late 80's doc. diagnosed candida: cave-man diet. Diagnosed degraded myelin sheath 2006; need co-enzyme B vitamins. Discovered celiac fall 2007; finally told diagnosis as infant. Recently found I am salicylic acid intolerant. Ironically can't tolerate most herbs now. Can now eat brown rice & other gluten-free grains (except corn) & even maple syrup & now homeopathic medicine works! Am still exploring the shape of this elephant but I've made progress!

Share this post


Link to post
Share on other sites

I always take massive doses of probiotics when I'm on antibiotics (like now) for the reasons the others have stated. I take the probiotics at least 4 times a day (an hour or two before or after taking the antibiotics) and without food.

You'll want to get the kind with the special gel coating that keeps the pill from digesting in your stomach. It needs to digest in your intestines. I think the coating is called Enteric.


I am self-diagnosed - tired of going to the doctor's offices for them to tell me that they don't know what's wrong with me. I have been told the bowel problems are IBS for over 15 years - "Eat more fiber" is their only suggestion. June 2009, decided on my own to eat grain free and focus my diet on mainly whole foods.

Share this post


Link to post
Share on other sites

The Candida starts out as simple, relatively harmless single celled yeast. If left unchecked, it can become a nuisance, developing large colonies and contributing to a wide variety of health problems in both men and women.These friendly bacteria keep yeast and other pathogens in check. The term Candidiasis is used when an overgrowth of Candida Albicans has occurred and as a result the balance of helpful to harmful micro-organisms has shifted.

Share this post


Link to post
Share on other sites

Trying a little vitamin B and magnesium won't hurt. You could also be reacting to the amoxicillin itself, so keep a close watch for any other signs of allergy. Here is a list of things to watch for. http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0000837

Like everyone else here, I need lots of probiotics when I'm on an antibiotic. I eat a couple containers of yogurt a day, and pick up a good probiotic at the local vitamin store that keeps my stomach from getting too upset.

Share this post


Link to post
Share on other sites